Tuesday, July 30, 2019

Two Louise Brooks films to show in Buffalo, NY at Western New York Movie Expo and Memorabilia Show

Not one, but two Louise Brooks films will be shown at the upcoming Western New York Movie Expo and Memorabilia Show in Buffalo, New York.

It's the Old Army Game (1926), a classic silent comedy starring W. C. Fields and Louise Brooks, will be shown at noon on Friday, August 2nd. Pandora's Box (1929), considered one of the great movies of the silent era, will be shown on Saturday, August 3rd. Both films will be shown in the screening rooms of the Buffalo Grand Hotel as part of the Western New York Movie Expo and Memorabilia Show, which starts in just a couple day. Both films will feature live musical accompaniment by Jeff Rapsis.



Jeff Rapsis returns for a fourth year to accompany several silent movies on his electronic keyboard. Rapsis will be at the Expo from August 2nd through the 4th. Some of the works he’ll accompany include multiple shorts featuring comedians Charley Chase and Fatty Arbuckle; a Laurel and Hardy program; Eric von Stroheim's classic The Wedding March (1928), starring Fay Wray; Josef von Sternberg's The Docks of New York (1928); and Buster Keaton's The Cameraman (1928). The full schedule of silent and sound films is listed below.

(Included among the talkies are a pair of films featuring Leon Errol – Brooks stage co-star in Louis XIV, as well as the little known Keystone Hotel (1935) – with The Show-Off star Ford Sterling and  Ben Turpin and The Keystone Cops. Also on the schedule is Nancy Steele is Missing! (1937), starring Victor McLaglen, Peter Lorre, Walter Connolly, and June Lang. This programmer was often paired with King of Gamblers, another 1937 programmer from which Brooks' role was cut. Here a rare chance to see the film, which stars the star of A Girl in Every Port.)

There will be three screening rooms inside the Buffalo Grand Hotel for the event, which also has a  dealer's emporium where one can buy memorabilia including posters, photos, magazines, movies and TV shows on 16 mm film, as well as equipment.



The Western New York Movie Expo takes place from Aug. 1 to 4 at the Buffalo Grand Hotel, 120 Church St. Tickets are $35 to $40 for the full event or $12 a day ($6 Sunday). To learn more about Jeff Rapsis, visit silentfilmlivemusic.blogspot.com. And to learn more about the Expo, visit wnymovieexpo.com. 

THE MAIN SCREENING ROOM schedule
Thursday, Aug 1st
7:00 p.m. SO DEAR TO MY HEART Bobby Driscoll, Burl Ives, I.B. Tech (John Millen collection) (80 minutes)
8:30 p.m. IF I HAD A MILLION (1932) W. C. Fields, Allison Skipworth, George Raft. Gary Cooper (90 minutes) (Stu Fink collection)
10:10 p.m. JET PILOT (1957) John Wayne in Howard Hughes aviator directed by Jos. Von Sternberg I.B.Tech
(1 hour 53minutes)

Friday, Aug 2nd

10:00 a.m. THE WHOLE TOWN’S TALKING dir. John Ford-Edward G. Robinson (Grant Golden collection) (93 min.
11:45 a.m. GOODNIGHT NURSE – Keaton & Arbuckle
12:00 noon IT’S THE OLD ARMY GAME (1926) W.C. Fields & Louise Brooks - accompaniment by Jeff Rapsis
1:00 - Lunch Break

2:00 p.m. CAPTAIN BOYCOTT (1947) Stewert Granger, Kathleen Ryan (93 minutes) (Dave Barnes collection)
3:45 p.m. MUM’S THE WORD Charley Chase with Oliver Hardy accompaniment by Jeff Rapsis
4:05 p.m. LIMOUSINE LOVE (1927)Charley Chase silent classic / accompaniment by Jeff Rapsis
4:30 p.m. SPECIAL DELIVERY (1925) Eddie Cantor in a comedy directed by Arbuckle accompaniment by Jeff Rapsis
5:40 p.m. WAY OUT WEST (1937) Stan Laurel and Oliver Hardy, James Finlayson (67 minutes)
6:45 - Dinner Break


8:00 P.M. LAUREL & HARDY; THE REAL “STAN AND OLLIE” session #1
 accompaniment by Jeff Rapsis
THE BATTLE OF THE CENTURY back by requests from two years ago is this classic pie fight to end all pie fights!
Including the complete second reel not seen in 90 years!
WHY GIRLS LOVE SAILORS Laurel & Hardy rare early silent with restored English titles (Ottinger collection)
THE SLEUTH Stan Laurel complete 2-reel version (Ottinger collection)
MARRIED TO ORDER Chase & Oliver Hardy in an early 1917 appearence! (Ottinger collection)
9:10 P.M THE LODGER starring Liard Cregar, Merle Oberon, George Sanders, Cedrick Hardwicke (90 minutes)
10:45 P.M. DR. BLOOD’S COFFIN (1961)dir Sidney J. Furie stars Kleron Moore, Hazel Court / I.B. Tech (92 min.)

Saturday, Aug 3rd
10:00 a.m. PENNIES FROM HEAVEN (1936) Bing Crosby, Louis Armstrong (81 minutes) (John Millen collection)
11:30 a.m. THE LAVENDER HILL MOB Alec Guinness, Stanley Holloway (80 minutes) (Dave Barnes collection)
1:00 - Lunch Break

2 :00 p.m. PANDORA’S BOX directed by G.W. Pabst starring Louise Brooks (1 hour 50 minutes) accompaniment by Jeff Rapsis
4: 00 p.m. ARSENIC & OLD LACE staring Cary Grant, Peter Lorre – directed by Frank Capra 1:50
6:00 - Dinner Break

7:30 p.m. MODERN TIMES Charles Chaplin (90 minutes) (Dave Barnes collection) 90 minutes
9:00 p.m LAUREL & HARDY; THE REAL “STAN AND OLLIE” session #2

HELPMATES Laurel & Hardy (20 minutes)
CHICKENS COME HOME Laurel & Hardy (25 minutes)
TWICE TWO Laurel & Hardy (20 minutes)
10:10 P.M. THE PALEFACE – Buster Keaton with live accompaniment by Jeff Rapsis
10:20 P.M. THE CAMERAMAN (1928) Buster Keaton with live music score by Jeff Rapsis (70 minutes) accompaniment by Jeff Rapsis
11:30 A.M.MONSTERS WE’VE KNOWN AND LOVED narrated by Joseph Cotton-Great clips! (25 minutes)
THE GREAT HORROR & SCIENCE FICTION TRAILER SHOW

SCREENING ROOM "B" schedule
Thursday, Aug 1st - room "B"

7:00 p.m CHICAGO DEADLINE (1949) Alan Ladd, Donna Reed in a film noir classic (89 minutes)
8:45 p.m 

THE GANG’S ALL HERE (1943) Alice Faye, Benny Goodman Sheila Ryan I.B. Tech (1 hour 43 minutes)

10:45 p.m. CHARLEY CHASE TALKING COMEDY FEST - “Mr. Bride” others t.b.a.
11:45 p.m. CHUCK CHAN THEATER Pt. 1 starring Sidney Toler in DARK ALABAI (61 minutes)
Friday, Aug 2nd - room "B"
10:00 a.m. THE ERRAND BOY(1961) Jerry Lewis, Brian Donlevy, Benny Rubin, Joe Besser, Fritz Feld (90 minutes)
11:30 a.m. A KILLER WALKS (1952) Lawrence Harvey, Susan Shaw, Laurence Naismith –thriller (60 minutes)
12:30 - Lunch Break

1:30 p.m. GREAT RADIO COMEDIANS interviews & clips -Jack Benny, Burns & Allen, Edgar Bergan, Jim “Fibber McGee” Jordon, many more Color
3:00 p.m. HERE WE GO AGAIN (1942) Fibber McGee & Molly, Edgar Bergan, Harold Peary (76 minutes)
4:20 p.m. CRIME SMASHER (1943) Frank Graham, Edgar Kennedy, Gale Storm, Mantan Moreland (60 minutes)
5:30 p.m BURNS & ALLEN TV SHOW LIVE
6:00 - Dinner Break

7:00 p.m. NANCY STEELE IS MISSING Peter Lorre, Victor McLaglen (90 minutes) (Dave Domagala collection)
8:45 p.m. CHUCK CHAN THEATER Pt. 2 Warner Oland in rarley seen “CHARLIE CHAN IN PARIS“ (70 min)
10:00 p.m. I DREAM TOO MUCH Lily Pons, Henry Fonda, Eric Blore-musical (Grant Golden collection) 97 minutes

Saturday, Aug 3rd - room "B"
10:00 a.m. EARLY HITCHCOCK documentary w/ highlights of Hitchcock’s British period 1920’s-30’s
10:30 a.m THE MEN WHO MADE THE MOVIES– ALFRED HITCHCOCK (Ray Faiola collection)
11:30 a.m. 12:30 - Lunch Break

1:00 p.m. WHERE’S BUNTER? Very rare Sidney Howard science-fiction comedy short
1:20 p.m. LITTLE BIG SHOT (1952) Ronald Shiner, Victor Baring, Danny Green- British comedy (90 minutes)
3:00 p.m SEVEN DAYS IN MAY (provided the guest author is confirmed) shown in conjunction with Rod Serling biographers’ forum (2 hours
5:00 - Dinner Break
7:00 p.m ROD SERLING-TWILIGHT ZONE 60th ANNIVERSARY host Mike Pipher
& guest authors
9:00 p.m THE MOVIE CRAZY YEARS Golden age of W.B. Studios with interviews & clips COLOR
10:40 p.m I LOVE A MYSTERY –1945 – 1st of the series – Jim Bannon, George Macready, Nina Foch – 75 min

Sunday, Aug 4th - room "B"
10:00 a.m. FIVE AGAINST THE HOUSE (1955) Guy Madison, Kim Novac, Alvy Moore, Wm. Conrad (84 minutes)
11:30 a.m. SHE GETS HER MAN (1945) Joan Davis and Leon Errol in a comedy-murder mystery (74 minutes
1:00 p.m. – Show concludes


SCREENING ROOM "C" schedule
Thursday, Aug 1st - room "C"

7:00 P.M. ANIMATION SPECIALTIES Session # 1 approximately 60minutes

8:15 P.M. MUSIC ON FILM MARATHON Session # 1 / 60 minutes 

9:30 P.M. THE SHORTY CARUSO Super 8mm FOLLIES Session # 1
11:00 P.M. STUFINK’S ROCK ‘N’ ROLL ON FILM FESTIVAL

Friday, Aug 2nd - room "C"
10:00 A.M. THE JIMMY DURANTE SHOW
10:30 A.M. MAKE ROOM FOR DADDY starring Danny Thomas with guest star Dean Martin
11:00 A.M. WAYNE & SCHUSTER TAKE AN AFFECTIONATE LOOK AT THE MARX BROTHERS
12:00 - Lunch Break
1:00 P.M. MUSIC ON FILM MARATHON Session #2 / 60 minutes
2:00 P.M. THE DONNA REED SHOW – two episodes with Buster Keaton
2:55 P.M. LEON ERROL COMEDIES – “SWEET CHEAT” Leon’s trips to Buffalo are under suspicion by his wife, Dorothy Granger! Also CRIME RAVE and CUTIE ON DUTY
4:00 P.M. SHANTYTOWN (1943) starring Mary Lee, John Archer, Marjorie Lord, Billy Gilbert, Carl “Alfalfa” Switzer
5:15 p.m. – Dinner Break
7:00 P.M. EDGAR KENNEDY COMEDIES – “Dummy Ache” with Lucille Ball, “Hold Your Temper”, and “Merchant of Menace”
8:15 P.M. SEEIN’ RED starring Red Skelton with A. Robins “The Banana Man”
8:35 P.M. KEYSTONE HOTEL(1937) Ben Turpin, Ford Sterling, Vivian Oakland, Hank Mann, The Keystone Cops
9:00 P.M. THE DAY THE BOOKIES WEPT (1939) Joe Penner, Betty Grable (65 minutes)
10:15 P.M. THE RED SKELTON HOUR guests Terry-Thomas and musical guest Dusty Springfield
11:10 P.M. JACK BENNY COMEDY HOUR SPECIAL with Dick Van Dyke, Bob Hope, Senior Wences, The Marquis Chimps

Saturday, Aug 3rd - room "C"
10:00 A.M. COLUMBIA COMEDIES – Andy Clyde in “A MINER AFFAIR” with Mel Blanc, GIT ALONG LITTLE ZOMBIE Hugh Herbert & Dudley Dickerson,
MR. NOISEY starring Shemp Howard in a remake of Charley Chases’ “The Heckler”.
11:15 A.M. Emaciated comedian Tom Howard in a pair of short comedies “GROOMS IN GLOOM” and “THE WRONG BOTTLE”.
12:10 - Lunch Break
1:00 P.M. THE SHORTY CARUSO Super 8mm FOLLIES Session # 2
5:00 p.m. – Dinner Break
7:00 P.M. AUCTION RESULTS POSTED on all silent bids
7:30 P.M. THIS IS THE ARMY (1943) restored version – Ronald Regan, Irving Berlin, COLOR (120 minutes)
9:30 P.M. THIS’LL MAKE YOU WHISTLE (1936) sta

No comments:

Post a Comment

SEARCH this Blog